Alert archive / Illinois / Areal Flood Advisories in 2021

Areal Flood Advisory 13, NWS Lincoln, IL

June 30, 2021Sangamon County, Illinois

NWS Lincoln, IL issued this areal flood advisory at Jun 30, 2021, 6:13 PM CDT for Sangamon County, Illinois. It was in force for 3 hr.

The area

The outline as issued.

The facts

Issued
Jun 30, 2021, 6:13 PM CDT (23:13 UTC)
Expired
Jun 30, 2021, 9:15 PM CDT
In force
3 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon

County Sangamon County, IL

The radar

The Lincoln radar (KILX), 54 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 300 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
300 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
907 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

245 
WGUS83 KILX 302313
FLSILX

Flood Advisory
National Weather Service Lincoln IL
613 PM CDT Wed Jun 30 2021

ILC167-010215-
/O.NEW.KILX.FA.Y.0013.210630T2313Z-210701T0215Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sangamon IL-
613 PM CDT Wed Jun 30 2021

The National Weather Service in Lincoln has issued a

* Urban and Small Stream Flood Advisory for...
  Northwestern Sangamon County in central Illinois...

* Until 915 PM CDT.

* At 613 PM CDT, Doppler radar indicated heavy rain due to 
  thunderstorms. This will cause urban and small stream flooding. 
  Between 1 and 2 inches of rain have fallen over the past hour...
  with additional heavy rainfall likely.

Some locations that will experience flooding include...
  Pleasant Plains, Farmingdale, and Salisbury.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Advisory means river or stream flows are elevated, or 
ponding of water in urban or other areas is occurring or is imminent.

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3990 8977 3990 8965 3978 8969 3981 8999
      3983 8999 3986 8999 3989 8999 3990 8999
      3990 8996 3990 8994 3990 8991 3990 8987
      3990 8985 3990 8982 3990 8981 3990 8980

$$

Barnes

What forecasters said that day

The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this areal flood advisory went out at Jun 30, 3:52 PM CDT, 2 hours 21 minutes earlier.

Area forecast discussion, Jun 30, 3:52 PM CDT, 2 hours 21 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
352 PM CDT Wed Jun 30 2021

.SYNOPSIS...
Issued at 352 PM CDT Wed Jun 30 2021

Scattered showers and a few thunderstorms with muggy conditions
can be expected through tonight. A few strong to severe
thunderstorms are possible in southeast IL this evening. A cold
front will start to push southward into the area Thursday,
bringing a decrease in showers and thunderstorms after it moves
through, as well as cooler and drier conditions. Cooler and dry
conditions can be expected Friday, followed by gradual warming
through the weekend.

&&

.SHORT TERM...(This evening through Thursday)
ISSUED AT 352 PM CDT Wed Jun 30 2021

Central IL remains south of a cold front draped across northern
IL, with warm and humid conditions to the south. High precipitable
water values and a weak trough/col across central IL are allowing
a series of weak disturbances to form clusters of showers and a
few thunderstorms, and should continue until the cold front
arrives Thursday. This evening, enough instability will be highest
in southeast IL, around 2000-2500 J/kg, to support isolated severe
thunderstorms until diurnal trends weaken the instability. The
remainder of central IL has more subdued instability due to
extensive cloud cover, and localized heavy rain due to repeated
thunderstorms will be the main threat, especially given the
extremely wet antecedent conditions. The approach of the front
should start overnight, eventually increasing shower activity
again, with the front expected to reach the I-74 corridor during
the morning, and I-70 by evening. Behind the front, expect
thunderstorm activity to diminish, with only isolated storms
possible until sunset. Lows tonight should remain a very mild 70
degrees or so, followed by around 80 Thursday.

&&

.LONG TERM...(Thursday night through Wednesday)
ISSUED AT 352 PM CDT Wed Jun 30 2021

High pressure behind Thursday's cold front will bring in dry
conditions through Monday. Cool highs in the upper 70s Friday will
gradually rise to around 90 by Monday. Dewpoints in the 50s Friday
and Saturday should help conditions feel pleasant, followed by a
return to more normal humidity by early next week. The next
chances for precipitation develop by the middle of next week as
the high pressure breaks down.

&&

.AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon)
Issued at 140 PM CDT Wed Jun 30 2021

Scattered shra, very isolated tsra across central IL terminals
area producing a variety of MVFR and some isolated IFR cigs and
MVFR vsbys, although VFR will be common at times this afternoon as
well. TSRA will become somewhat more prevalent this afternoon as
warmest daytime temperatures are reached, then diminish after
sunset. Cigs should become predominantly MVFR and decrease
overnight, followed by improvement behind a cold front arriving
from the north late in the period. Winds predominantly SW under 10
kts until the front arrives, then north.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...37
SHORT TERM...37
LONG TERM...37
AVIATION...37
Hazardous weather outlook, Jun 30, 3:51 PM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
351 PM CDT Wed Jun 30 2021

ILZ038-042>046-051>055-061-012100-
Champaign-Christian-De Witt-Douglas-Logan-Macon-McLean-Moultrie-
Piatt-Sangamon-Shelby-Vermilion-
351 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of central
Illinois and east central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. Some of
these storms could produce locally heavy rain.

Minor flooding is ongoing along the Sangamon River at Monticello.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms are possible again Thursday. The potential for
severe weather is low. However, locally heavy rain will be
possible.

Minor flooding will continue along the Sangamon River at
Monticello into this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
rainfall and flooding reports would be greatly appreciated.

ILZ027>031-036-037-040-041-047>050-012100-
Cass-Fulton-Knox-Marshall-Mason-Menard-Morgan-Peoria-Schuyler-
Scott-Stark-Tazewell-Woodford-
351 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. Some of
these storms could produce locally heavy rain.

Minor to moderate flooding is ongoing along portions of the
Illinois River and Sangamon River.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms are possible again Thursday. The potential for
severe weather is low. However, locally heavy rain will be
possible.

Flooding will continue along portions of the Illinois River and Sangamon
River for several days.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight. However,
rainfall and flooding reports would be greatly appreciated.

ILZ056-057-062-063-066>068-071>073-012100-
Clark-Clay-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-
Lawrence-Richland-
351 PM CDT Wed Jun 30 2021

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are possible through tonight. Some of
these storms could be strong to severe this evening with damaging
wind gusts the primary hazard. Locally heavy rain is also
possible.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

Thunderstorms are possible again Thursday. The potential for
severe weather is low. However, locally heavy rain will be
possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is possible this afternoon and evening.

25

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 9:02 PM CDTSpecial Weather StatementILXClay43 min
Jun 29, 9:57 PM CDTRiver Flood WarningILXMarshall, Putnam6 days
Jun 30, 12:23 PM CDTAreal Flood AdvisoryILXMarshall2 hr
Jun 30, 2:29 PM CDTAreal Flood AdvisoryILXMarshall46 min
Jun 30, 6:08 PM CDTAreal Flood AdvisoryILXKnox, Marshall, Peoria, Stark, Woodford3 hr

Nearby

Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.